Hello, I have just been off of Xanax for about a month (my doctor cut me off at 3mgs a day - still pissed about it) and I have gone through the sickness of withdrawal 3 weeks ago but now, all of a sudden, I am experiencing these "brain zaps" and they are very hard to deal with. It has become hard to keep my sanity honestly. It happens during the day but they are far worse at night. I have a very hard time falling asleep because that is when they really hit me hard. As I am right about to doze off, my brain sends an electrical impulse from the back of my eyes, down my neck into my body. It causes me to literally jump up from lying perfectly still and feels like I just jumped off a building. I experience that kind of shock associated with being scared from something. It is extremely unsettling. It causes me to shake uncontrollably for a few seconds and I guess they could be a "mini seizure" or something, I wouldn't be surprised if they are related. The stress from not being on these kind of meds is almost too much to handle. I work 2 jobs , am a single dad with a daughter I'm trying to raise and my duties have to get done no matter what is happening in my head. I am trying to stay off but it is becoming very hard because my relationships and responsibilities will start to suffer and that is unacceptable. Seriously considering going back to another doctor to get back on them. Anyone have any info on this subject?
Hi bigwheat, Well you've been advised my some of our wisest gurus here on the forum to get a new fix ASAP so ill just add a message of support. This is no time to try to be brave!! My heart goes out to you-trying to get to work, care for and be emotionally present for your family while feeling tired, fearful and miserable about all of this. It makes me very angry to hear that a physician left you in a such a lurch, not to mention that it could be life threatening. I don't know if the worst is over for you but don't delay in getting some help. You clearly still need some med support and your family deserves that too! Best of luck. Please keep us informed. 4N Substances aka Frenchie
30 Jan 2013
Hello Bigwheat. Welcome. Everyone else said it, and I'm going to say it too. Get you another doctor hon. I've taken Xanax then changed to Klonopin for years, and I dont feel one bit bad about it. I have both medical and mental diseases. A couple being PTSD, extreme paranoia and depression, and finally the one I want you to think about is Anxiety/Panic attacks. Theres nothing worse I can think of, well kinda..but. lol, than stopping a benzo cold turkey. I had a doc. try to do that to me before, and omg. I had a mini stroke, and my right arm was completely paralysed feeling. I'm not a priss, but I am a make up and hair girl, and my arm and hand was so bad I couldn't hold the curling Iron in my hand. I cried and cried. I thought it would stay that way forever. It didn't... Thank God. One of my aunts told me years ago... It's wrong to take medicine when you don't need it. But it's also wrong to not take it when you do need it.
Now think about that. It definitly sounds like you need it, and there is nothing wrong with that. Especially with that precious daughter to raise. You need to be stable, and in good medical condition. So, yes, that doctor needs a good switchin like my momma used to give me. lol. Find you someone who cares, or at least will help you. Please. Your Friend, Ruthie
30 Jan 2013
Hi Bigwheat, Your ex doc really sounds like a total tool, in this gurls opinion! He should be horse whipped for cutting you off cold turkey because of the seizure situation! You may want to report him to the AMA, just a suggestion. Find a new doc, asap, IF you need a benzo. And it certainly sounds as if you do! That doc should have tapered you off very slowly.
The gabapentin may well help you to not experience the zaps. It also can calm you down a bit, if you become anxious. Some people have the opposite effect with Gab/Neurontin. Some people get all jacked up on it, but I believe that is a rarity.
Do you have another doc that will help you titrate off of Valium? Or do you need it for panic disorder?
My heart goes out to you, that is miserable to say the least, Lara
28 Jan 2013
Bigwheat, I was on valium for almost 30 yrs. and the Doc in rehab prescribed to me gabepantin which kept me from having seizures. There must be something terribly wrong with that Dr. There is a law that Dr's are to abide by about taking a patient off the medication like that,actually by law he wasn't suppose to do that. I am not saying to sue him, but I have read and heard that Dr's aren't suppose t leave a patient hanging like that. I would start asking some ??? and find out..
28 Jan 2013
I would suggest you find another dr asap, if yours thinks you can stop a benzo at that dosage without problems. You could very well be having some seizure activity.